Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2001, 5:11 PM EDT for Palm Beach County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 5:11 PM EDT (21:11 UTC)
- Expired
- May 31, 2001, 6:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 312116 SVRMIA FLC099-312215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 511 PM EDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 615 PM EDT * AT 511 PM EDT...MIAMI DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN OKEELANTA AND SIXMILE BEND MOVING SLOWLY NORTHEAST. PERSONS PARTICULARLY ALONG U.S. 441/STATE ROAD 80 BETWEEN THE U.S. 98 JUNCTION AND LAKE OKEECHOBEE ARE IN THE PATH OF THIS STORM AND CAN EXPECT IMMENENT SEVERE CONDITIONS INCLUDING LARGE HAIL AND WINDS GUSTS ABOVE 58 MPH. THIS WARNING REPLACES THE EARLIER SEVERE THUNDERSTORM WARNING ISSUED FOR SOUTHWEST PALM BEACH COUNTY AT 431 PM. THAT WARNING IS NO LONGER IN EFFECT. LAT...LON 2650 8070 2649 8043 2682 8042 2682 8066 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:55 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 31, 1:55 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT THU MAY 31 2001 SURFACE RIDGE BROAD AND WEAK OVER THE AREA AND SHOULD SHIFT SOUTHWARD SOME AS MODELED. THE TROUGH SURFACE AND ALOFT WILL MAKE ITS PRESENCE FELT WITH AN INCREASE IN THE DEEP MOISTURE AND A RETURN OF A MORE WESTERLY FLOW IN THE LOW LEVELS. SO THE PATTERN WILL FAVOR INCREASING PROBABILITIES FOR THE FORECAST AREA...WITH THE HIGHEST PROBABILITIES IN THE EASTERN PORTIONS. IF THE FORESTRY OBSERVATIONS ARE CORRECT THEN WE ARE HITTING SOME UPPER 90S. THAT SEEMS A LITTLE HIGH HOWEVER I DO THINK WE COULD MAKE THE MID 90S OVER THE INTERIOR. SO WILL CONTINUE WITH THE PRESENT TYPE OF FORECAST. MYNN SOUNDING NOT MAKING IT INTO THE SYSTEM. AS WE ARE NOW INTO THE TROPICAL SEASON IT WOULD BE NICE IF THIS DATA WAS MAKING IT INTO THE MODELS. WITH ALL OF THE CLOUDS OVER THIS AREA THE GOES SOUNDER DATA IS NOT AVAILABLE. IN THE MARINE THE WINDS WILL BE A LITTLE STRONGER ON THE WEEKEND AS THE TROUGH PASSES TO OUR NORTH. HOWEVER THE WESTERLY DIRECTION FOR THE EAST COAST AND OFFSHORE FLOW SHOULD KEEP THE SEAS GOOD FOR BOATING. IN THE EXTENDED WE STILL LOOK FOR THE SURFACE RIDGE TO SHIFT TO THE NORTH OF OUR ZONES ALTHOUGH NOW NOT AS FAR NORTH. THIS WILL STILL PUT US IN THE EASTERLY LOW LEVEL FLOW. SO AT THE BEGINNING OF NEXT WEEK WE SHOULD FAVOR THE INTERIOR AND WESTERN ZONES FOR RAIN. BY THE END OF THE PERIOD ON THURSDAY THE DEEPENING OF THE UPPER TROUGH OVER THE GULF OF MEXICO SHOULD BRING US BACK TO THE POINT OF THE HIGH CLOUDS STREAMING OUT OF MEXICO AND ALTHOUGH PLENTY OF DEEP MOISTURE NOT ENOUGH HEATING TO HAVE THE WIDESPREAD AFTERNOON ACTIVITY. PBI BT 073/089 073/089 072 -435 MIA BT 076/088 076/088 076 -425 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:31 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| May 31, 4:50 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.